, Volume 8, Issue 2, pp 187-201

Polynomial approximation inL p (0<p<1)

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We prove that forfL p , 0<p<1, andk a positive integer, there exists an algebraic polynomialP n of degree ≤n such that $$\left\| {f - P_n } \right\|_p \leqslant C\omega _k^\varphi \left( {f,\frac{1}{n}} \right)_p $$ whereω k ϕ (f,t)p is the Ditzian-Totik modulus of smoothness off inL p , andC is a constant depending only onk andp. Moreover, iff is nondecreasing andk≤2, then the polynomialP n can also be taken to be nondecreasing.

Communicated by Vilmos Totik.